||[Dec. 6th, 2008|05:38 pm]
trying to function without meds
I went off of Remeron 30 mg five days ago. Also started a new f/t job and have several other projects going. the withdrawal from remeron occurred 1 day after quitting and lasted about 8 hrs. It was mainly intense agitation and physical discomfort.|
I am posting because I feel pretty empty and desperate. I quit the Remeron because I ran out but after I went thru the withdrawal I didn't want to go back on, mainly because I didn't ever want to go through withdrawal again and I had also read online other ppl's experiences with Rem and they were having a lot of trouble quitting after havign been on for years or were not able to quit. I was on for 3 months.
It was also causing weight gain which is not a huge deal but I was worried about it and about not understanding its full effects. I liked the antidepressant qualities it had. I didn't feel spaced out, not myself, or any other negative effect. But I know doctors and researchers don't even know fully what a med does after you take it for years. It could be doing just about anything to your brain. I was on SSRIs before the black box warning came out and experienced impulsive suicidal ideation on them among a host of other serious problems (and no benefits). So I am wondering how I will "pay" for the happiness I get from Remeron. If the withdrawal is my payment, then we're square, I figured. I expected to be okay.
My mother was horrified and enraged that I had gone off my medication, as If I was some kind of out of control psychopath that would be a danger to society and myself if not medicated. That has been preoccupying me (her reaction) for days.
But at this point I am thinking of going back on or something because I feel suicidal, not that I actually am going to kill myself but that I feel so hopeless today that...well I don't like to go into it.
I dunno I just need support, and maybe to find out what Rem has been like long term for people. I really like it, but I'm scared. Bye.
i can't help with the remeron question (i took it for a week and it made me... volatile), but i really wanted to say that i think your mom's reaction seems really harsh, considering you're the one who has to deal with the medication, not her. i agree 100% that it's scary to put something in your body every day and not know what it's doing long-term. i was on citalopram/celexa for about a year, and the withdrawal symptoms i experienced (mainly brain zaps and mood swings) made me really apprehensive of pharmaceuticals in general. but i'm glad i was on the medication to begin with, because i really needed it at the time, and i wouldn't completely rule it out for the future (and i would take longer to ween myself off--i've heard that helps with the withdrawal).
i'm no doctor, but it sounds like if your depression is worse now--in the past 5 days--that's also a part of the withdrawal, and it'll get better.
i'm sorry, i don't know if that was helpful at all. :/ i just know how you feel. that feeling sucks.
Thanks for your response ( I know this was last year, but for some reason I didn't respond at the time). I ended up going back on it, and am still on it now.
I took fluvoxamine as a teen and I had withdrawals when trying to quit (zaps, heart palpatations, dizziness, crying) and it took me a year to quit. In the end I had to crush up my pills into tiny fragments and separate the fragments by size.
That made me feel like psych meds were not good. Now I feel differently.